MAUDE Adverse Event Report: UMKIRCH CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL; MISC ORTHO SURGICAL INSTRUMENT

UMKIRCH CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL; MISC ORTHO SURGICAL INSTRUMENT
Catalog Number 03.221.010
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Additional narrative: there was no reported patient involvement associated with the complained event.Event date: unknown.Device is an instrument and is not implanted/explanted.(b)(6).The 510(k): device is not distributed in the united states, but is similar to device marketed in the usa.The subject device has been received and is currently undergoing investigation.A device history record review was performed for the reported subject device lot.Manufacturing location: synthes (b)(4).Date of manufacture: feb 15, 2016.The review showed that there were no issues during the manufacture of the product lot that would contribute to this complaint condition.No non-conformances were generated during the production of the subject device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reported an event in (b)(6) as follows: it was reported that the tip of the cerclage passer is deformed.There was no reported patient involvement.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
An investigation summary was performed.The investigation of the complaint articles has shown that: the investigation confirmed that the tips from the instrument plier are deformed.The document review for material and production showed that the instrument has been produced in february 2016 and meets specification.Furthermore these instruments underwent a 100% functional inspection before leaving the plant.Without any further details afterwards it is unfortunately not possible to detect the cause for this deforming.In general we would like to indicate within insertion and clothing of the loop instruments exceeding force has to avoid elsewise deformation of the tubes brings forward.Complaint is disposed as confirmed due to evidence that tips are deformed, but it's considered not valid for manufacturing standpoint because there is no evidence of issues manufacturing related.Device was used for treatment, not diagnosis if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
UMKIRCH
im kirchenhurstle 4
umkirch b. freiburg D-792 24
GM  D-79224
MDR Report Key6440223
Report Number3003862213-2017-10010
Device Sequence Number780093
Product Code LXH
UDI-Device Identifier10886982076724
UDI-Public(01)10886982076724(10)9741279
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.221.010
Device Lot Number9741279
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/08/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/28/2017
Supplement Report FDA Received Date05/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1